SCARED ... bleeding, no insurance
Will try to keep this brief but it is long.
I am an uncontrolled diabetic, post-menopausal by about 15 years appx., had one ovary removed in 1964 and have numerous conditions including heart problems and am 64 years old, 65 in May.
Took a course of penicillin in late Aug. 2010 for dental work ... got bladder infection. Ignored it. Came and went, never was bad. About 10th of Dec. 2010 I got a very bad case of the stomach flu (still had bladder infection). Somewhere around this time I had very light spotting and attributed it to the bladder infection. Tried to see my dr but he was out for entire month of Dec. At end of Dec. I had an episode of bleeding more like a light menstrual period but without the 'smell' and slight cramping for a few days. ... Finally saw the doctor Jan. 5, 1011. At that time I still had the bladder infection and cellulitis in my leg.
Started Levaquin for leg and bladder infection. Stopped and started bleeding several times ... cellulitis came back and bladder infection still seems to be there. Now I'm bleeding again ... not when I pee but usually while I'm sitting down at the computer. Sometimes there IS some discharge when I do pee when I wipe. Not much usually. When I bleed I need to wear a light pad.
I am SCARED TO DEATH! My problem would be simple if I could go to the doctor. I no longer have insurance however. The Levaquin has cost me $440 since the first round ... a doctor bill of $445 for tests this month. We do not qualify for aid of any kind.
I KNOW I need to see the doctor and be examined and tested ... but I don't have the money. I will be making an appointment to apply for Medicare in a couple of weeks but it won't kick in until May. I will need Part D (for medication) but am scared that no insurance company will accept me because of my medical history and ESPECIALLY if I would be diagnosed with cancer before getting it.
Like I said I am SCARED SILLY! I have no idea what to do. I can get more antibiotics, assuming they are generic and not expensive as I have to pay for them myself ... but I can't do the Levaquin again. It makes me sick and I have to take anti-nausea medication the doctor prescribed along with them.
Can ANYONE give me any wise words or practical help or help my fears? I cry much of the time and feel like I will die before May gets here. I'm not bleeding heavily and I suppose I would go to the ER if I were ... but I don't have the money.
Last edited by mcapja; 01-25-2011 at 01:42 AM.
Reason: to add info